Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


A definitive answer for wasting?
Aug 5, 1999

Hi, Do you have some idea when they will get to the bottom of why people with AIDS are experiencing the loss of fat in their face, arms, and legs? Is there a serious effort to solve this riddle? I read recently that in the case of D4T, it has to do with mitochondrial toxicity. Is this the case with all the AIDS drugs? Also I heard touted that HGH can help reverse this problem. Unfortunately most people don't qualify to receive this outragously expensive drug for one reason or another. This condition, wasting, causes alot of psychological pain for us who are lucky enough to have survived AIDS thus far. Have you any insights on the research that is being done???

Response from Dr. Fisher

This problem is very complex and unlikely to have a simple cause. Check out the information available from the recent conferences...HIV/nutrition, Cannes, April, Lipodystrophy workshop, San Diego, June...information widely available on the net (and from links at TheBody.com). Also recognize that the major advances in HIV/AIDS treatment that we have seen in the last few years are almost exclusively due to advances in antiretroviral therapy...so that is where most of the clinical research has been directed. Alvan Fisher, M.D.


Previous
METFOMIN FOR LIPODYSTROPHY
Next
lyphidostrophy (sp.?)

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement